Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 114, NWS Des Moines, IA

July 27, 2015Appanoose County, Monroe County, Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 27, 2015, 2:33 PM CDT for Appanoose County, Monroe County, Wapello County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2015, 2:33 PM CDT (19:33 UTC)
Expired
Jul 27, 2015, 3:15 PM CDT
In force
42 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Appanoose County, IA, Monroe County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS53 KDMX 271933
SVRDMX
IAC007-135-179-272015-
/O.NEW.KDMX.SV.W.0114.150727T1933Z-150727T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
233 PM CDT MON JUL 27 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
  WESTERN WAPELLO COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 315 PM CDT

* AT 232 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
  OF ALBIA...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALBIA...LAKE SUNDOWN...MORAVIA...LOVILIA...BLAKESBURG...
  UNIONVILLE...CHILLICOTHE...UDELL AND ALBIA MUNICIPAL AIRPORT.

PEOPLE ATTENDING THE MONROE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4104 9306 4116 9295 4116 9270 4111 9249
      4090 9261 4090 9264 4085 9264 4075 9270
TIME...MOT...LOC 1932Z 302DEG 26KT 4107 9291 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SMALL
1 follow-up statement
989 
WWUS53 KDMX 272013
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
313 PM CDT MON JUL 27 2015

IAC007-135-179-272022-
/O.EXP.KDMX.SV.W.0114.000000T0000Z-150727T2015Z/
MONROE IA-APPANOOSE IA-WAPELLO IA-
313 PM CDT MON JUL 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR MONROE...NORTHEASTERN
APPANOOSE AND WESTERN WAPELLO COUNTIES WILL EXPIRE AT 315 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
NORTHEASTERN MONROE COUNTY UNTIL TIME 400 PM...WHICH HAS BEEN 
INCLUDED IN A SEPARATE WARNING.

LAT...LON 4104 9306 4116 9295 4116 9270 4111 9249
      4090 9261 4090 9264 4085 9264 4075 9270
TIME...MOT...LOC 2011Z 302DEG 26KT 4107 9291 

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:49 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 27, 12:49 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1249 PM CDT MON JUL 27 2015

.UPDATE...
ISSUED AT 629 AM CDT MON JUL 27 2015

SINCE THE ISSUANCE OF THE MORNING FORECAST THE LATEST MESOANALYSIS
SHOWED THE INSTABILITY AXIS THAT WAS OVER THE MISSOURI VALLEY HAS
BECOME ORIENTED MORE NW/SE IN THE SOUTHWEST PORTION OF THE CWA.
WITH SUNRISE THERE WAS ENOUGH INSTABILITY ALONG THE GRADIENT FOR
ISOLATED STORMS TO DEVELOP. THEY ARE DRIFTING EAST/NORTHEAST AND
AS THEY MOVE INTO A LESS FAVORABLE ENVIRONMENT THEY WILL DIMINISH.
STORMS SHOULD BE NORTH OF DES MOINES BUT THERE IS AT LEAST A
COUPLE OF HI-RES MODELS THAT WANT TO DEVELOP SOME STORMS IN A
CORRIDOR FROM DSM TO FOD SO SLIGHT CHANCE POPS WERE ADDED TO
ROUGHLY THAT CORRIDOR THROUGH MID MORNING AND THAT SHOULD BE MORE
THAN GENEROUS BASED ON CURRENT RADAR TRENDS...WHICH SHOW STORMS
FALLING APART AT THIS TIME.

&&

.SHORT TERM /TODAY/...
ISSUED AT 341 AM CDT MON JUL 27 2015

ONCE AGAIN SHORT TERM MODELS ARE NOT VERY GOOD MAKING THE
FORECAST FOR TODAY DIFFICULT. THERE IS A FAIR AMOUNT OF
INSTABILITY TODAY BUT LITTLE TO WEAK FORCING AND NO BOUNDARIES
AROUND SO THERE REALLY ISN'T ANYTHING FOR A FOCUS TO GET
CONVECTION GOING YET THE MODELS ARE FORECASTING CONVECTION TO BE
ALREADY ONGOING ACROSS CENTRAL IOWA THEN WEAKEN IT THROUGH
MORNING. WITH THE POOR INITIALIZATION POPS WILL BE IN ERROR AS
WILL CLOUD COVER AND TEMPS.

PRESENTLY THE INSTABILITY AXIS LIES FROM NW MO ACROSS EASTERN
NEBRASKA INTO SE SOUTH DAKOTA. THE LOW LEVEL JET IS A LITTLE
FURTHER WEST AND GOES FROM SOUTH EVENTUALLY POINTING INTO THE
INSTABILITY AXIS HOWEVER...CONVECTION THAT WAS ONGOING IN THAT
AREA HAS WANED OVERNIGHT. SOME REDEVELOPMENT IS NOTED IN NE
NEBRASKA BUT WILL LIKELY FOLLOW THAT INSTABILITY AXIS AND SHOULD
REMAIN WEST OF THE FORECAST AREA THIS MORNING.

FOR THIS AFTERNOON...A TROUGH WILL PUSH ACROSS THE NORTHERN
PLAINS AN A SHORTWAVE WILL EJECT OUT OF THE BASE OF THIS TROUGH
AND RIDE UP THE BACKSIDE OF THE HIGH IN PLACE OVER THE UPPER
MIDWEST. THIS WILL BE WHEN OUR PRECIP CHANCES WILL INCREASE BUT
WILL NOT LIKELY OCCUR UNTIL LATE AFTERNOON OR MORE LIKELY IN THE
EVENING.

THERE SHOULD BE A FAIR AMOUNT OF MID/HIGH LEVEL CLOUD COVER
THROUGH THE DAY MAKING FOR AT LEAST PARTLY SUNNY SKIES WHICH
SHOULD HOLD TEMPS BACK A BIT BUT EVEN WITH CLOUD COVER TEMPS
SHOULD EASILY MAKE IT INTO THE MID TO UPPER 80S AND WITH 70+
DEWPOINTS...IT WILL BE A MUGGY DAY TODAY. AFTER RUNNING MY
APPARENT TEMPS THERE APPEARS TO BE A COUPLE HOUR WINDOW IN THE
AFTERNOON WITH HEAT INDICES AROUND 100 BUT EVERYWHERE ELSE ACROSS
THE FORECAST AREA IS WELL BELOW 100. AT THIS POINT A HEAT ADVISORY
IS NOT ANTICIPATED FOR TODAY BECAUSE I MAY BE A LITTLE OVER
ZEALOUS ON TEMPS ACROSS THE SOUTHWEST. WE WILL MONITOR THIS AREA
TO SEE IF CLOUD COVER BREAKS MORE THAN EXPECTED.

.LONG TERM /TONIGHT THROUGH SATURDAY/...
ISSUED AT 341 AM CDT MON JUL 27 2015

PRIMARY FORECAST CONCERN IN THE LONG TERM PERIOD REMAINS THE UPPER
LEVEL CYCLONE SWINGING FROM THE NORTHERN ROCKIES UP INTO SOUTHERN
CANADA BETWEEN TONIGHT AND TUESDAY NIGHT...AND THE ATTENDANT
SURFACE COOL FRONT SET TO MOVE ACROSS OUR FORECAST AREA LATE
TUESDAY/TUESDAY NIGHT. TONIGHT A BROAD AREA OF ASCENT ON THE
LEADING FLANK OF THIS SYSTEM WILL OVERSPREAD MOIST AND UNSTABLE
AIR ACROSS THE HIGH PLAINS...GENERATING AREAS OF THUNDERSTORMS
PRIMARILY ACROSS THE DAKOTAS AND MINNESOTA. FURTHER SOUTHEAST
ACROSS MUCH OF IOWA WE WILL BE FURTHER DISPLACED FROM THE UPPER
LEVEL SYSTEM AND A RELATIVE LACK OF FORCING AND SURFACE FOCI FOR
CONVECTION SHOULD LIMIT THUNDERSTORM CHANCES...EXCEPT IN OUR
NORTHWEST AND NORTH WHERE WE ARE LIKELY TO BE GRAZED BY THE
SOUTHERN PERIPHERY OF THE AREAS OF THUNDERSTORMS SLIDING UP INTO
MINNESOTA. OF GREATER CONCERN IS THE EXTENT TO WHICH LATE NIGHT
STORMS AND CONVECTIVE DEBRIS MAY INFLUENCE THE FORECAST FOR
TUESDAY.

AS TUESDAY DAWNS THE AFOREMENTIONED SURFACE FRONT WILL STILL BE
DRAPED DOWN EASTERN SOUTH DAKOTA AND NEBRASKA...AND WILL BE
RELATIVELY SLOW TO ADVANCE DURING THE DAY DUE TO THE UPPER LEVEL
SYSTEM DEPARTING NORTHEASTWARD INTO CANADA. THERE IS CONSIDERABLE
UNCERTAINTY REGARDING THE DEGREE TO WHICH EARLY MORNING CONVECTION
ACROSS OUR AREA MAY BE ABLE TO MAINTAIN ITSELF THROUGH THE
DAY...AND TO WHAT SOUTHWARD EXTENT IT MAY EXIST...WHICH WILL HAVE
SIGNIFICANT EFFECTS ON DAYTIME HEATING AND DESTABILIZATION. HAVE
NUDGED HIGH TEMPERATURES DOWN JUST A BIT...MAINLY ACROSS THE
NORTHWEST HALF...BUT AM HESITANT TO TAKE THEM LOWER AS CONDITIONS
WILL BE RIPE FOR A VERY HOT AND HUMID DAY IF CONVECTIVE DEBRIS
DOES NOT MATERIALIZE ACROSS OUR SOUTHERN AND EASTERN COUNTIES.
FORECAST HEAT INDEX VALUES STILL PEAK AT AROUND 105 DEGREES IN
THESE AREAS...BUT ANY CONSIDERATION OF A HEADLINE WILL NEED TO
WAIT UNTIL CONFIDENCE INCREASES. AT ANY RATE...BY PEAK HEATING
TIME TUESDAY EVENING THE FRONTAL BOUNDARY SHOULD BE LOCATED
SOMEWHERE ACROSS OUR NORTHWEST AND IT IS EXPECTED THAT
THUNDERSTORMS WILL DEVELOP RAPIDLY JUST AHEAD OF THE
BOUNDARY...LIKELY ACROSS CENTRAL/EASTERN/NORTHEASTERN IOWA. ANY
STORMS THAT DEVELOP IN THIS ENVIRONMENT WILL BE CAPABLE OF
PRODUCING SEVERE WEATHER...AGAIN CONTINGENT ON ANY DAYTIME STORMS
ALLOWING DESTABILIZATION TO OCCUR...AND THIS THREAT IS WELL
OUTLINED BY SPC. THE STORMS WILL ALSO ACT TO ACCELERATE THE
SOUTHEASTWARD MOVEMENT OF THE FRONTAL BOUNDARY WHICH WILL CLEAR
OUT AREA BY AROUND SUNRISE WEDNESDAY AND SUBSEQUENTLY MOVE
SOUTHWARD ACROSS MISSOURI. THEREFORE HAVE MAINTAINED LIKELY POPS
AHEAD OF THE EXPECTED BOUNDARY LOCATION TUESDAY EVENING...BUT
CLEARED THEM OUT RAPIDLY TO THE SOUTHEAST AFTER MIDNIGHT.

FROM WEDNESDAY THROUGH THE REMAINDER OF THE FORECAST IOWA WILL
LIE BENEATH NORTHWESTERLY FLOW ALOFT...ALLOWING FOR INITIALLY COOL
AND DRY CONDITIONS WEDNESDAY INTO THURSDAY BUT THEN VARIABLE
TEMPERATURES AND INTERMITTENT THUNDERSTORM CHANCES BY THE END OF
THE WEEK AS GRADUAL AIRMASS MODIFICATION AND DESTABILIZATION OCCUR
AND A SERIES OF SUBTLE SHORTWAVES MOVE THROUGH THE FLOW. CHANCE
POPS REMAIN IN THE FORECAST FOR THE WEEKEND...BUT IT WILL BE
DIFFICULT TO PIN DOWN TIMING/LOCATION/EFFECTS OF ANY STORMS DURING
THIS TIME UNTIL AROUND THE MIDDLE OF THE WEEK OR LATER GIVEN THE
DIFFICULTY OF PROGNOSTIC MODELS IN PREDICTING SUCH SUBTLE IMPULSES
MOVING QUICKLY THROUGH NORTHWEST FLOW.

&&

.AVIATION...27/18Z
ISSUED AT 1239 PM CDT MON JUL 27 2015

BAND OF THUNDERSTORMS WILL AFFECT SOUTHERN SITES...KDSM/KOTM...FOR
BEGINNING OF PERIOD. BEHIND SYSTEM WINDS WILL SHIFT TO THE
SOUTHEAST AND MVFR CEILINGS ACROSS KMCW WILL LIFT. WAVE LIFTING
NORTH WILL BRING PRECIPITATION CHANCES TO WESTERN SITES NEAR
00Z...THOUGH HAVE LEFT MENTION OUT ATTM. MAY SEE MVFR OR IFR
CEILINGS AND VISIBILITIES BEYOND 00Z WITH BOUNDARY PUSHING
SOUTH...ALONG WITH NEXT BEST CHANCES FOR TSRA/SHRA AT SITES...AND
INCREASING WINDS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...FAB
SHORT TERM...FAB
LONG TERM...LEE
AVIATION...AWB
Hazardous weather outlook, Jul 27, 6:30 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
630 AM CDT MON JUL 27 2015

IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081-
092-281130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-TAYLOR-
630 AM CDT MON JUL 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING. SCATTERED
THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY NORTH OF HIGHWAY 20
AFTER MIDNIGHT. A FEW STORMS COULD BE SEVERE WITH STRONG WINDS THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE LIKELY BY TUESDAY AFTERNOON AND EVENING.
THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STRONG WINDS AND
LARGE HAIL THE PRIMARY THREATS. THE STORMS WILL CLEAR OUT BY
AROUND MIDNIGHT TUESDAY NIGHT.

THUNDERSTORMS WILL RETURN TO THE FORECAST ON SATURDAY AND SUNDAY.
THE SEVERE WEATHER POTENTIAL IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AROUND TUESDAY EVENING.

IAZ049-050-060>062-072>075-082>086-093>097-281130-
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
630 AM CDT MON JUL 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 105 DEGREES ON TUESDAY
AFTERNOON.

THUNDERSTORMS WILL BE LIKELY BY TUESDAY AFTERNOON AND EVENING.
THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STRONG WINDS AND
LARGE HAIL THE PRIMARY THREATS. THE STORMS WILL CLEAR OUT BY LATE
TUESDAY NIGHT.

THUNDERSTORMS WILL RETURN TO THE FORECAST ON SATURDAY AND SUNDAY.
THE SEVERE WEATHER POTENTIAL IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AROUND TUESDAY EVENING.

FAB

In the hours before

Special weather statement, Jul 27, 9:46 AM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
946 AM CDT MON JUL 27 2015

IAZ044-271700-
CRAWFORD-
INCLUDING THE CITY OF...DENISON
946 AM CDT MON JUL 27 2015

...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING...

MULTIPLE THUNDERSTORMS WILL TRACK ACROSS THE AREA THROUGH THE
EARLY MORNING HOURS. THUNDERSTORMS MAY PRODUCE HEAVY
RAINFALL...WITH 1.5 TO 2 INCHES OR MORE POSSIBLE. PROLONGED HEAVY
RAINFALL MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING
AND URBAN AREAS. USE CAUTION IF TRAVELING. NEVER ATTEMPT TO CROSS
FLOODED ROADWAYS...TURN AROUND DONT DROWN.

AWB
Special weather statement, Jul 27, 10:15 AM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1015 AM CDT MON JUL 27 2015

IAZ044-045-057-058-271600-
GUTHRIE IA-AUDUBON IA-CARROLL IA-CRAWFORD IA-
1015 AM CDT MON JUL 27 2015

...STRONG THUNDERSTORM CAPABLE OF HAIL AND HEAVY RAIN...

AT 1014 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MANNING...OR 11 MILES NORTHWEST OF AUDUBON...MOVING NORTHEAST AT
25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANNING...TEMPLETON...DEDHAM...HALBUR...WILLEY...GRAY...ASPINWALL AND
MANNING MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4195 9518 4209 9492 4179 9462 4172 9509
      4186 9509 4187 9515
TIME...MOT...LOC 1514Z 241DEG 20KT 4188 9502

AWB
Special weather statement, Jul 27, 11:41 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1141 AM CDT MON JUL 27 2015

IAZ046>048-059-060-271745-
BOONE IA-STORY IA-DALLAS IA-POLK IA-GREENE IA-
1141 AM CDT MON JUL 27 2015

...STRONG STORM PRODUCING WIND GUSTS TO 50 MPH AND TORRENTIAL
RAINFALL...

AT 1140 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF PERRY...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS UP TO TWO INCHES WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...AMES...WEST DES MOINES...ANKENY...URBANDALE...
JOHNSTON...CLIVE...WAUKEE...GRIMES...PERRY...ADEL...WINDSOR
HEIGHTS...POLK CITY...HUXLEY...SAYLORVILLE...MADRID...DALLAS
CENTER...SLATER...GRANGER AND WOODWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

LAT...LON 4159 9424 4160 9424 4160 9428 4186 9428
      4197 9427 4199 9354 4151 9356 4151 9365
TIME...MOT...LOC 1640Z 273DEG 30KT 4179 9413

KOTENBERG
Special weather statement, Jul 27, 11:43 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1143 AM CDT MON JUL 27 2015

IAZ046>048-058>060-071>073-271900-
GREENE-BOONE-STORY-GUTHRIE-DALLAS-POLK-ADAIR-MADISON-WARREN-
INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...GREENFIELD...STUART...ADAIR...FONTANELLE...
WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE
1143 AM CDT MON JUL 27 2015

...LINE OF THUNDERSTORMS TO BRING HEAVY RAIN...

A LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS THE
AREA. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING HEAVY
RAINFALL. RAINFALL OF TWO INCHES OR MORE WILL BE POSSIBLE WITH
THESE STORMS...AND WILL FALL WITHIN A SHORT PERIOD OF TIME. RAPID
RAINFALL WILL LEAD TO LOCALIZED FLOODING AND PONDING OF
WATER...ESPECIALLY IN URBAN AREAS. USE CAUTION WHILE
TRAVELING...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED
ROADWAYS...TURN AROUND DONT DROWN.

AWB
Special weather statement, Jul 27, 12:45 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1245 PM CDT MON JUL 27 2015

IAZ060-073-271830-
WARREN IA-POLK IA-
1245 PM CDT MON JUL 27 2015

...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL AND HEAVY RAINFALL...

AT 1243 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM POLK CITY TO NEAR DES
MOINES INT'L AIRPORT...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...NORWALK...PLEASANT HILL...GRIMES...WINDSOR
HEIGHTS...CARLISLE...BONDURANT...POLK CITY...SAYLORVILLE...
MITCHELLVILLE...GRANGER...SOUTHRIDGE MALL...DES MOINES INT'L AIRPORT
AND DRAKE STADIUM AND KNAPP CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4160 9379 4160 9381 4183 9382 4186 9350
      4186 9335 4160 9335 4160 9333 4145 9333
      4145 9379
TIME...MOT...LOC 1743Z 266DEG 24KT 4176 9371 4153 9368

AWB
Special weather statement, Jul 27, 1:14 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
114 PM CDT MON JUL 27 2015

IAZ060-061-073-074-084-085-271900-
JASPER IA-WARREN IA-POLK IA-LUCAS IA-MARION IA-MONROE IA-
114 PM CDT MON JUL 27 2015

...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL...GUSTY WINDS AND HEAVY
RAINFALL...

AT 114 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BONDURANT
TO 5 MILES SOUTH OF INDIANOLA...AND MOVING SOUTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

RAINFALL AMOUNTS UP TO TWO INCHES WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...NEWTON...INDIANOLA...ALTOONA...PELLA...PLEASANT HILL...
KNOXVILLE...CARLISLE...BONDURANT...MITCHELLVILLE...COLFAX...MONROE...
PLEASANTVILLE...PRAIRIE CITY...MELCHER-DALLAS...BAXTER...KNOXVILLE
RACEWAY...PRAIRIE MEADOWS...IOWA SPEEDWAY AND ADVENTURELAND AMUSEMENT
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4124 9369 4186 9345 4186 9326 4176 9277
      4097 9309
TIME...MOT...LOC 1814Z 293DEG 25KT 4181 9340 4129 9360

ZOGG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:45 AM CDTSpecial Weather StatementDMXCrawford30 min
Jul 27, 10:15 AM CDTSpecial Weather StatementDMXCarroll45 min
Jul 27, 10:35 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie25 min
Jul 27, 10:58 AM CDTSevere Thunderstorm WarningDMXAudubon, Dallas, Greene, Guthrie47 min
Jul 27, 11:41 AM CDTSpecial Weather StatementDMXDallas, Polk64 min
Jul 27, 12:13 PM CDTSevere Thunderstorm WarningDMXDallas, Polk, Story32 min
Jul 27, 12:45 PM CDTSpecial Weather StatementDMXPolk45 min
Jul 27, 1:14 PM CDTSpecial Weather StatementDMXJasper, Marion, Warren46 min
Jul 27, 2:12 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne48 min
Jul 27, 2:50 PM CDTSpecial Weather StatementDMXAppanoose, Davis, Mahaska, Wapello55 min
Jul 27, 3:08 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello52 min
Jul 27, 3:15 PM CDTSevere Thunderstorm WarningDMXAppanoose45 min
Jul 27, 3:44 PM CDTFlash Flood WarningDMXMahaska, Marion, Monroe6 hr
Jul 27, 4:00 PM CDTFlash Flood WarningDMXAppanoose, Wayne6 hr
Jul 27, 4:58 PM CDTFlash Flood WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.